Effects of Ketamine on Facial Appearance

 

 

Before and After the 3-day, 4-hour Ketamine  Infusion

February 20, 2009

 

 

 

Over the past 1 1/2 years patient (above) developed generalized RSD / CRPS following a cat bite to the right lower extremity. Recently, she was hospitalized for three weeks unable to eat due to wide-spread unbearable pain. She lost 30 pounds.

 

Following the 3-day / high-dose ketamine treatment outpatient she noted changes her facial appearance. The decrease in facial swelling was associated with improved ability to open her mouth and decrease allodynia in the face.  [3-minute video below]

The patient also demonstrated improved range of motion in her upper extremities, decrease swelling in the feet and improved mood.

The patient tolerated the ketamine infusions without complications and, on occasion, experienced euphoria during the infusions.

No significant changes in pain thresholds were detected (below).

 

The patient’s clinical outcome and treatment plan was document in a video recording. The patient was provided a copy of the pre-treatment and post-treatment videos.

 

 

Other examples of changes in facial appearance:

 

...Escalating dose patients  

...Ketamine coma research subjects